Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS State College, PA

August 7, 2013Adams County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 7, 2013, 10:34 PM EDT for Adams County, York County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 10:34 PM EDT (02:34 UTC)
Expired
Aug 8, 2013, 1:30 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, PA, York County, PA

The radar

The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 11:30 PM EDTFLASH FLOOD2 Nne Hanover, PAROAD FLOODING NE OF HANOVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS51 KCTP 080234
FFWCTP
PAC001-133-080530-
/O.NEW.KCTP.FF.W.0023.130808T0234Z-130808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 PM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ADAMS COUNTY...
  SOUTHWESTERN YORK COUNTY...

* UNTIL 130 AM EDT...

* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN HAS FALLEN AND OR IS NOW FALLING FROM 
  AN AREA OF THUNDERSTORMS MOVING THROUGH EASTERN ADAMS AND   
  SOUTHWESTERN YORK COUNTIES. RAPID RUNOFF FROM RAINFALL TOTALS OF 
  TWO TO THREE INCHES WILL CAUSE STREAMS AND CREEKS TO QUICKLY RISE 
  AND BRING DRAINAGE PROBLEMS TO OTHER LOW LYING AREAS AS WELL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  BENDERSVILLE...EAST BERLIN...ABBOTTSVILLE...NEW OXFORD...
  HANOVER AND PARKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4001 7729 4005 7708 3997 7681 3987 7666
      3972 7666 3971 7672 3972 7702

$$

FORECASTER: RXR/CR
1 follow-up statement
684 
WGUS71 KCTP 080403
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 AM EDT THU AUG 8 2013

PAC001-133-080530-
/O.CON.KCTP.FF.W.0023.000000T0000Z-130808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS PA-YORK PA-
1203 AM EDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHWESTERN YORK AND EASTERN ADAMS COUNTIES...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT HEAVY 
RAINFALL HAD MOVED OUT OF THE WARNING AREA. LIGHT TO MODERATE RAIN 
SHOWERS OVER MARYLAND WILL TRACK MAINLY SOUTH OF HANOVER THROUGH 100 
AM AND MAY PRODUCE AN ADDITIONAL THIRD OF AN INCH ALONG THE MARYLAND 
BORDER IN YORK COUNTY. LAW ENFORCEMENT REPORTED THAT EARLIER REPORTS 
OF FLOODING HAD DECREASED AND WATER WAS RECEDING. RUNOFF FROM 
EARLIER HEAVY RAINFALL WILL CONTINUE THROUGH 130 AM...AS AREAS OF 
PONDING WATER AND POOR DRAINAGE AREA FLOODING CONTINUE TO RECEDE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANOVER AND
PARKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE 
ROAD. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4001 7729 4005 7708 3997 7681 3987 7666
      3972 7666 3971 7672 3972 7702

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:29 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 7, 10:29 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1029 PM EDT WED AUG 7 2013

.SYNOPSIS...
AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM
THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE
MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL
TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AREA OF CONVECTION...SOME STRONG...MOVED INTO CENTRAL PA FROM THE
WEST LATE THIS AFTERNOON. AT 00Z...IT IS CONFINED TO AREAS SOUTH
OF KJST-KUNV-KSEG AND SOMEWHAT SURPRISINGLY SOME STRONGER CELLS
SURVIVING. LINE CONTINUES TO PROPAGATE SOUTHEASTWARD IN MID-LEVEL
MODERATE SHEAR ENVIRONMENT WITH GUSTY WINDS IN BOW ECHOS THE MAIN
THREAT /ALONG WITH ISOLATED LOCALLY HEAVY RAIN/. THIS WILL
CONTINUE FOR NEXT COUPLE OF HOURS...BUT ACTIVITY SHOULD CONTINUE
GRADUAL WEAKENING TREND AS IT MOVES INTO MORE STABLE COLD AIR
DAMMED AIRMASS OVER THE LOWER SUSQ.

MODELS SENDING MIXED SIGNALS ABOUT RETURN OF PRECIP CHANCES LATER
TONIGHT...SO KEPT POPS ON THE LOW SIDE AS WE WATCH POTENTIAL FOR
ADDITIONAL SHOWERS/TSTMS TO REFIRE ACROSS OHIO AFTER MIDNIGHT.

TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S
WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST
COUPLE WEEKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION
ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS
TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE
WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE
OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO
PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN
UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING
AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE
GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL
KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR
UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH.

ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED
EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE
LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY
LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE
WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO
THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO
RUN ALONG IT.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO AFFECT LOWER SUSQ
VALLEY...MDT/LNS AIR FIELDS...LATE THIS EVENING WITH MVFR VSBYS AND IFR
CIGS AND HEAVY RAIN AND BRIEF STRONG WIND GUSTS. PCPN IS
OCCURRING AHEAD OF COLD FRONT OVER OHIO VALLEY THAT WILL MOVE
SLOWLY TOWARD PA OVER THE NEXT COUPLE OF DAYS. THIS AREA OF PCPN
WILL MOVE EAST OF LOWER SUSQ VALLEY BY 05Z.

IN GENERALLY CLEARING SKIES BEHIND THE PCPN...EXPECT AREAS OF FOG
TO FORM OVERNIGHT AT ALL CENTRAL PA AIRFIELDS. NRN AIRFIELDS...BFD
AND IPT...DID NOT RECEIVE THE AMOUNTS OF PCPN THAT OTHER SITES
DID...HOWEVER LOW CIGS DURING THE DAY ALSO KEPT THESE SITE MOIST
AND THEY TOO SHOULD HAVE LITTLE PROBLEM DEVELOPING FOG OVERNIGHT.

OUTLOOK... THU-FRI...GENERALLY MVFR WITH PERIODS OF
SHOWERS/TSTMS. SAT-SUN...RETURN TO MAINLY VFR AS FRONT IS FCST TO
BRIEFLY PUSH SWD...HOWEVER THE LATEST MDL RUNS SUGGEST ANOTHER
FRONTAL WAVE MAY IMPACT SRN PA LATER SUNDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS/RXR
NEAR TERM...ROSS/RXR
SHORT TERM...ROSS
LONG TERM...GARTNER
AVIATION...ROSS/GARTNER
Hazardous weather outlook, Aug 7, 10:12 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EDT WED AUG 7 2013

PAZ057>059-064>066-090215-
DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER-
1012 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT. A FEW
STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-063-090215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-
1012 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Local storm report, Aug 7, 7:10 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

&&

EVENT NUMBER CTP1300341

TYBURSKI
Special weather statement, Aug 7, 8:09 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT WED AUG 7 2013

PAZ027-028-056-080100-
JUNIATA PA-MIFFLIN PA-PERRY PA-
809 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MIFFLIN...
JUNIATA AND WESTERN PERRY COUNTIES...

AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNHAM TO HONEY GROVE TO PERULACK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELLTOWN...KISTLER...MCALISTERVILLE...NEW BLOOMFIELD AND
NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4025 7764 4026 7767 4029 7767 4027 7770
      4037 7775 4071 7755 4072 7736 4070 7735
      4068 7718 4069 7711 4042 7714 4027 7732
      4029 7733 4026 7742 4031 7737 4024 7749

FORECASTER: JUNG
Special weather statement, Aug 7, 8:59 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED AUG 7 2013

PAZ028-050-052-053-056>059-080145-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-LEBANON PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-
859 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
SNYDER...NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHERN
LEBANON...NORTHUMBERLAND...SOUTH CENTRAL COLUMBIA AND SOUTHWESTERN
SCHUYLKILL COUNTIES...

AT 857 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIDDLEBURG TO MILLERSBURG TO ELLENDALE FORGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT KRATZERVILLE...SUNBURY...RIVERSIDE...KNOEBELS GROVE AND
KULPMONT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT PARK
AND BLOOMSBURG UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 66 AND
118.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.

LAT...LON 4049 7643 4042 7632 4030 7692 4033 7692
      4031 7696 4085 7715 4087 7708 4086 7702
      4089 7695 4089 7682 4092 7686 4097 7667
      4094 7656 4090 7657 4088 7653 4095 7651
      4099 7655 4103 7640 4052 7624

FORECASTER: JUNG
Local storm report, Aug 7, 9:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SW PENFIELD           41.20N  78.61W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 255 NEAR PENFIELD

0510 PM     TSTM WND DMG     TREASURE LAKE           41.17N  78.72W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            LARGE TREES DOWN IN TREASURE LAKE

0515 PM     TSTM WND DMG     1 E DU BOIS             41.12N  78.74W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES

0520 PM     TSTM WND DMG     WEEDVILLE               41.28N  78.49W
08/07/2013                   ELK                PA   911 CALL CENTER

            LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

0655 PM     TSTM WND DMG     2 W JENNERSTOWN         40.16N  79.10W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            LARGE TREES DOWN WEST OF JENNERSTOWN

0655 PM     TSTM WND DMG     3 W JENNERSTOWN         40.16N  79.12W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            ROOF OFF BARN WEST OF JENNERSTOWN

0659 PM     TSTM WND DMG     1 SE BOSWELL            40.15N  79.01W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD

0710 PM     HAIL             WINDBER                 40.23N  78.83W
08/07/2013  E0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WINDBER

&&

EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300343 CTP1300344 CTP1300345 CTP1300342

TYBURSKI
Local storm report, Aug 7, 10:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SW PENFIELD           41.20N  78.61W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 255 NEAR PENFIELD

0510 PM     TSTM WND DMG     TREASURE LAKE           41.17N  78.72W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            LARGE TREES DOWN IN TREASURE LAKE

0515 PM     TSTM WND DMG     1 E DU BOIS             41.12N  78.74W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES

0520 PM     TSTM WND DMG     WEEDVILLE               41.28N  78.49W
08/07/2013                   ELK                PA   911 CALL CENTER

            LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

0640 PM     HAIL             3 SSW FORT LITTLETON    40.02N  77.95W
08/07/2013  M1.00 INCH       FULTON             PA   TRAINED SPOTTER

            1 INCH HAIL

0655 PM     TSTM WND DMG     2 W JENNERSTOWN         40.16N  79.10W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            LARGE TREES DOWN WEST OF JENNERSTOWN

0655 PM     TSTM WND DMG     3 W JENNERSTOWN         40.16N  79.12W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            ROOF OFF BARN WEST OF JENNERSTOWN

0659 PM     TSTM WND DMG     1 SE BOSWELL            40.15N  79.01W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD

0710 PM     HAIL             WINDBER                 40.23N  78.83W
08/07/2013  E0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WINDBER

0715 PM     FUNNEL CLOUD     3 SE WINDBER            40.20N  78.79W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 3 SE OF WINDBER

0715 PM     HAIL             8 NE FANNETTSBURG       40.13N  77.72W
08/07/2013  M1.00 INCH       FRANKLIN           PA   TRAINED SPOTTER

            1 INCH HAIL 2W AMBERSON VALLEY

0830 PM     TSTM WND DMG     1 W PORT ROYAL          40.53N  77.41W
08/07/2013                   JUNIATA            PA   911 CALL CENTER

            EIGHT LARGE TREES DOWN

&&

EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300350 CTP1300343 CTP1300344 CTP1300345 CTP1300342
CTP1300348 CTP1300351 CTP1300349

TYBURSKI
Special weather statement, Aug 7, 10:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1028 PM EDT WED AUG 7 2013

PAZ065-080315-
YORK PA-
1028 PM EDT WED AUG 7 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...

AT 1022 PM EDT...A STRONG THUNDERSTORM WAS NEAR CODORUS...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT LOGANVILLE...LOGANVILLE...
WINTERSTOWN...FELTON AND EAST PROSPECT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 18.

THIS WILL ALSO IMPACT STATE ROAD 94.

LAT...LON 3985 7697 3986 7695 3988 7697 4003 7653
      3973 7643 3971 7674 3971 7694

FORECASTER: JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:09 PM EDTSpecial Weather StatementCTPJuniata, Perry51 min
Aug 7, 8:16 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry59 min
Aug 7, 8:55 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more3 hr
Aug 7, 8:59 PM EDTSpecial Weather StatementCTPDauphin, Northumberland, Snyder46 min
Aug 7, 9:08 PM EDTSevere Thunderstorm WarningCTPYork67 min
Aug 7, 10:09 PM EDTAreal Flood AdvisoryCTPYork3 hr
Aug 7, 10:28 PM EDTSpecial Weather StatementCTPYork47 min
Aug 7, 10:57 PM EDTAreal Flood AdvisoryCTPLebanon3 hr
Aug 8, 5:27 AM EDTSpecial Weather StatementCTPPotter63 min
Aug 8, 6:21 AM EDTSpecial Weather StatementCTPPotter54 min
Aug 8, 7:46 AM EDTSpecial Weather StatementCTPTioga59 min
Aug 8, 4:35 PM EDTFlash Flood Warning EmergencyCTPCambria, Somerset6 hr
Aug 8, 6:35 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
Aug 8, 6:46 PM EDTSpecial Weather StatementCTPCameron44 min
Aug 8, 7:23 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 8, 7:40 PM EDTFlash Flood WarningCTPBedford, Somerset3 hr
Aug 8, 7:49 PM EDTSpecial Weather StatementCTPMcKean41 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.